Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 31, NWS Tampa Bay, FL

March 13, 20075 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 13, 2007, 4:30 AM EDT for 5 counties in Florida. It took effect at Mar 13, 2007, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2007, 4:30 AM EDT (08:30 UTC)
In effect from
Mar 13, 2007, 12:00 PM EDT
Expired
Mar 13, 2007, 7:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 130830
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
430 AM EDT TUE MAR 13 2007

...MORE DRY CONDITIONS OVER INTERIOR WEST CENTRAL FLORIDA AGAIN
TODAY...

.A DRY AIRMASS WILL PERSIST ACROSS THE AREA TODAY...RESULTING IN
DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. 

FLZ039-042-043-048-049-051-052-055>057-060>062-065-132300-
/O.UPG.KTBW.FW.A.0021.070313T1600Z-070313T2300Z/
/O.NEW.KTBW.FW.W.0031.070313T1600Z-070313T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
430 AM EDT TUE MAR 13 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

A DRY AIRMASS WILL PERSIST ACROSS THE AREA TODAY. THE COMBINATION
OF DRY AIR AND AFTERNOON TEMPERATURES IN THE MID 80S WILL RESULT
IN 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT THIS
AFTERNOON. IN ADDITION TO LOW HUMIDITY...DISPERSION VALUES WILL
BE VERY HIGH THIS AFTERNOON...AND WILL INCREASE THE POTENTIAL FOR
RAPID SPREAD OF ANY WILDFIRES THAT MAY START. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 13, 3:11 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 13, 3:11 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
311 AM EDT TUE MAR 13 2007

.SHORT TERM (TODAY - THURSDAY)...RIDGING SFC AND ALOFT WITH WARM/DRY
AIRMASS CONTINUING OVER THE AREA TODAY. WITH SFC RIDGE AXIS TO
OUR NORTH...EASTERLY FLOW WILL KEEP SEA BREEZE CLOSER TO THE COAST
THIS AFTERNOON. HIGHS TODAY WILL WARM TO THE LOW-MID 80S (WARMEST
SOUTH NEAR FMY) UNDER PARTLY TO MOSTLY SUNNY SKIES.

THE MID LEVEL RIDGE AXIS WILL MOVE EAST OF THE STATE TONIGHT...THIS
WILL ALLOW FOR PARTLY CLOUDY SKIES TONIGHT WITH MID/HI CLOUDS MOVING
IN FROM THE WEST. LOWS TONIGHT IN THE MID-UPR 50S.

ON WEDNESDAY...THE UPR TROF THATS CURRENTLY OVER NM/TX WILL BE
MOVING ACROSS LOWER MISS RIVER VALLEY. MEANWHILE...THE SFC RIDGE
THATS PRESENTLY OVER OUR AREA WILL MOVE EAST INTO THE WESTERN
ATLANTIC. THE COMBINATION OF SOUTHWEST FLOW ALOFT AND INCREASING SE
LOW LEVEL FLOW WILL RESULT IN INCREASING MOISTURE AND CLOUDS ACROSS
OUR CWA. HIGHS WED WILL REACH THE MID 80S IN MOST SPOTS.

WED NIGHT AND THU...THE TROF WILL CONTINUE TO APPROACH FROM THE WEST
AND WILL BE CROSSING THE DEEP SOUTH AND CENTRAL AND EASTERN GULF
DURING THE DAY THU. ALTHOUGH MAV POPS ARE UP AROUND 40 IN MOST
SPOTS...FOR NOW WILL UNDERCUT POPS JUST A BIT GIVEN RECENT DRY
SPELL AND SINCE GUID HAS BEEN TOO HIGH WITH POPS LAST COUPLE
SYNOPTIC EVENTS. FOR NOW WILL GO WITH SLT CHANCE POPS DURING THE
DAY THU UNDER PARTLY CLOUDY SKIES WITH HIGHS IN THE LOW 80S.

&&

.LONG TERM (THURSDAY EVENING - MONDAY)...MID AND UPPER LEVEL TROUGH
SYSTEM MOVES ACROSS THE EASTERN SEABOARD ON THURSDAY EVENING AND
THROUGH FRIDAY PUSHING THE RIDGE AWAY FROM THE AREA. THERE ARE NO
SIGNIFICANT CHANGES IN LATEST MODEL RUNS REGARDING THE OVERALL
EXPECTED IMPACT OF THIS SYSTEM OVER FLORIDA WITH A FRONTAL BOUNDARY
REACHING THE NORTHERN COUNTIES ON LATE THURSDAY EVENING AND MOVING
ACROSS THE ENTIRE PENINSULA ON FRIDAY.

ALSO...MODEL RUNS CONTINUE TO SHOW THE SAME TREND FROM THE LAST 3
DAYS FAVORING LIGHT TO MODERATE RAIN SHOWERS ON FRIDAY AND LITTLE
DYNAMIC SUPPORT AT ALL LEVELS WHICH SHOULD KEEP THUNDERSTORM
ACTIVITY TO A MINIMUM. WORDING IN THE FORECAST WILL CONTINUE TO
SUGGEST ONLY SLIGHT CHANCE OF THUNDERSTORMS THROUGH FRIDAY EARLY IN
THE EVENING.

A QUICK DRYING TREND WILL FOLLOW ON SATURDAY AS HIGH PRESSURE
DEVELOPS OVER THE SOUTHEAST STATES WITH DRY AIR ADVECTION OVER
FLORIDA. AS THE RIDGE INTENSIFIES...WINDS WILL INCREASE TO 15 TO 20
MPH ON SATURDAY WHICH SHOULD HELP IN KEEPING TEMPERATURES AROUND OR
SLIGHTLY WARMER THAN NORMALS. 00Z GFS SHOWS WARMER TEMPS THAT ANY OF
THE PREVIOUS RUNS...UP TO 8 DEGREES IN SOME AREAS FROM SATURDAY
THROUGH MONDAY. AT THIS TIME WILL ONLY RAISE TEMPS BY 4 OR 5 DEGREES
AND WAIT FOR PERSISTENCE IN THIS WARMING TREND BEFORE MAKING
ADDITIONAL ADJUSTMENTS.

&&

.AVIATION...VFR CONDITIONS EXPECTED TO CONTINUE THROUGH THE NEXT 24
HOURS.

&&

.MARINE...LIGHT WINDS/SEAS TODAY WILL GIVE WAY TO INCREASING SE FLOW
WED-FRI AHEAD OF THE TROF. HOWEVER FOR NOW IT LOOKS LIKE WINDS/SEAS
WILL REMAIN BELOW HEADLINE CRITERIA DURING THIS TIME. CONDITIONS
WILL LIGHTEN UP BRIEFLY LATE FRI THROUGH EARLY SAT WITH THE TROF
OVER THE AREA. THEN N WINDS WILL INCREASE BEHIND THE TROF OVER THE
WEEKEND. WIND SPEEDS MAY INCREASE TO NEAR 20KT OFFSHORE EARLY
SUNDAY IN GUSTY N-NE FLOW BEHIND THE TROF.

&&

.FIRE WEATHER...WILL UPGRADE FIRE WX WATCH TO RED FLAG WARNING FOR
TODAY FOR ALL OF OUR COUNTIES EXCEPT PINELLAS. CURRENT RH GRIDS SHOW
AROUND 4 HRS OF RH AOB 35 PCNT TODAY...ALONG WITH VERY HIGH
DISPERSIONS. FIRE WX CONDITIONS SHOULD GRADUALLY IMPROVE DURING THE
LATTER HALF OF THE WEEK WITH INCREASING MOISTURE AHEAD OF THE TROF.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  82  61  82  64 /   0   0  10  10
FMY  84  60  83  63 /   0   0  10  10
GIF  83  59  83  62 /   0   0  10  10
SRQ  82  60  82  62 /   0   0  10  10
BKV  84  53  83  58 /   0   0  10  10
SPG  80  65  79  66 /   0   0  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE...NP
LONG TERM/AVIATION/FIRE...AR
Hazardous weather outlook, Mar 13, 3:52 AM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
352 AM EDT TUE MAR 13 2007

FLZ039-042-043-048>052-055>057-060>062-065-132000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
352 AM EDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
A VERY DRY AIR MASS REMAINS OVER WEST CENTRAL AND SOUTHWEST FLORIDA
TODAY. THIS DRY AIR WILL MAINTAIN A THREAT FOR THE SPREAD OF
WILDFIRES ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY.
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO BELOW 35 PERCENT
FOR 4 OR MORE HOURS OVER INTERIOR LOCATIONS OF WEST CENTRAL AND
SOUTHWEST FLORIDA THIS AFTERNOON AND A RED FLAG WARNING IS IN
EFFECT FOR ALL COUNTIES EXCEPT PINELLAS. OUTDOOR BURNING OF ANY
KIND IS DISCOURAGED DUE TO THE DRY GROUND AND EXPECTED LOW HUMIDITY
VALUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PATCHY FOG MAY BRIEFLY RESTRICT VISIBILITIES TO A MILE OR LESS ACROSS
PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA EARLY WEDNESDAY
MORNING. OTHERWISE...SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE
FROM LATE THURSDAY THROUGH EARLY SATURDAY AS AN UPPER LEVEL TROUGH
AND SURFACE COOL FRONT CROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

NP

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.